Best coapproximation in normed linear spaces. (English) Zbl 0421.41017


41A50 Best approximation, Chebyshev systems
41A65 Abstract approximation theory (approximation in normed linear spaces and other abstract spaces)
Full Text: DOI EuDML


[1] Birkhoff, G.: Orthogonality in linear metric spaces. Duke Math. J. 1, 169-172 (1935). · Zbl 0012.30604
[2] Bruck, Jr., R. E.: Nonexpansive projections on subsets of Banach spaces. Pacific J. Math. 47, 341-355 (1973). · Zbl 0274.47030
[3] Cheney, E. W., andK. H. Price: Minimal projections. In: Approximation Theory (Ed.A. Talbot), p. 261-289. New York: Academic Press. 1970. · Zbl 0217.16202
[4] Day, M. M.: Review of the paper ofJ. R. Holub ?Rotundity, orthogonality and characterizations of inner product spaces?. Math. Rev. 52, 175 (1976) ? 1263.
[5] Franchetti, C., andM. Furi: Some characteristic properties of real Hilbert spaces. Rev. Roumaine Math. Pures Appl. 17, 1045-1048 (1972). · Zbl 0245.46024
[6] Holub, J. R.: Rotundity, orthogonality and characterizations of inner product spaces. Bull. Amer. Math. Soc. 81, 1087-1089 (1975). · Zbl 0317.46022
[7] James, R. C.: Orthogonality and linear functionals in normed linear spaces. Trans. Amer. Math. Soc. 61, 265-292 (1947). · Zbl 0037.08001
[8] Lazar, A., andM. Zippin: On finite-dimensional subspaces of Banach spaces. Israel J. Math. 3, 147-156 (1965). · Zbl 0143.35001
[9] Lindenstrauss, J.: On projections with norm 1 ? an example. Proc. Amer. Math. Soc. 15, 403-406 (1964). · Zbl 0125.06601
[10] Papini, P. L.: Some questions related to the concept of orthogonality in Banach spaces. Proximity maps; bases. Boll. Un. Mat. Ital. (4) 11, 44-63 (1975). · Zbl 0321.46014
[11] Papini, P. L.: Approximation and strong approximation in normed spaces via tangent functionals. J. Approx. Theory 22, 111-118 (1978). · Zbl 0377.41024
[12] Singer, I.: Best Approximation in Normed Linear Spaces by Elements of Linear Subspaces. Bucharest: Publ. House Acad. and Berlin-Heidelberg-New York: Springer. 1970. · Zbl 0197.38601
[13] Singer, I.: The theory of best approximation and functional analysis. CBMS Reg. Conf. Ser. Appl. Math. 13. Philadelphia: SIAM, 1974. · Zbl 0291.41020
[14] Singer, I.: Some classes of non-linear operators generalizing the metric projections onto ?eby?ev subspaces. In: Proc. Fifth Internat. Summer School ?Theory of Nonlinear Operators?, held in Berlin 1977. Abhandl. Akad. Wiss. DDR, Abt. Math.-Naturwiss.-Technik 6 N. 245-257 (1978).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.